Start

Use of Vitamin K to Reverse Warfarin-Associated Coagulopathy

Specialty:

Allergy, Immunology, Anesthesiology, Cardiology, Dermatology, Endocrinology, Diabetes, Metabolism, Emergency Medicine, Family, General Practice, Geriatrics, Internal Medicine, Medical Genetics, Neurological Surgery, Neurology, Obstetrics, Gynecology, Oncology, Ophthalmology, Orthopedics, Otolaryngology, Pathology, Pediatrics, Physical Medicine and Rehabilitation, Plastic Surgery, Preventive Medicine, Psychiatry, Radiology, Surgery, Urology, Other

Objective:

ICD-10:

Description:

A person receiving warfarin as an oral anticoagulant may develop a coagulopathy if excessive drug is taken or a significant change in diet occurs. Administration of vitamin K1 (phytonadione) can reverse the coagulopathy but may result in under-anticoagulation for a period of time. The proper intervention depends on the patient's clinical status and situation.

To read more or access our algorithms and calculators, please log in or register.

RECENT TWEETS

medal descover
medal iphone